Alert archive / Alabama / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 9, NWS Tallahassee, FL

August 19, 2005Houston County, Alabama; Early County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 19, 2005, 6:37 PM CDT for Houston County, Alabama; Early County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2005, 6:37 PM CDT (23:37 UTC)
Expired
Aug 19, 2005, 7:00 PM CDT
In force
23 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

Counties Houston County, AL, Early County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2005-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1626 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2005-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1626 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
917 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 192338
SVRTAE
ALC069-GAC099-200000-
/O.NEW.KTAE.SV.W.0009.050819T2337Z-050820T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
737 PM EDT FRI AUG 19 2005

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HOUSTON COUNTY IN SOUTHEAST ALABAMA
  WEST CENTRAL EARLY COUNTY IN SOUTHWEST GEORGIA

* UNTIL 800 PM EDT(700 PM CDT)

* AT 725 PM EDT(625 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR COLUMBIA...OR ABOUT 9 MILES SOUTHWEST OF BLAKELY...AND
  MOVING SOUTHWEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GEORGE W. ANDREWS LOCK DAM...JOSEPH M. FARLEY NUCLEAR PLANT AND
  WILLIAMS BY 750 PM EDT (650 PM CDT)...
  SIGMA BY 755 PM EDT (655 PM CDT)...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING 
AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING 
WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS 
STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER 
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE 
ENOUGH TO BE STRUCK BY LIGHTNING.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU
CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT
850-942-8833 TO REPORT SEVERE WEATHER.

LAT...LON 3128 8497 3137 8503 3133 8509 3129 8527
      3113 8515

$$
1 follow-up statement
000 
WWUS52 KTAE 192353
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
751 PM EDT FRI AUG 19 2005

ALC069-GAC099-200000-
/O.CON.KTAE.SV.W.0009.000000T0000Z-050820T0000Z/
HOUSTON AL-EARLY GA-
751 PM EDT FRI AUG 19 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 800 PM EDT (700 PM 
CDT) FOR EARLY AND NORTHEASTERN HOUSTON COUNTIES...

AT 749 PM EDT (649 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR 
CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING 
PENNY SIZE HAIL...AND DAMAGING WINDS.  THIS STORM WAS LOCATED NEAR 
GEORGE W. ANDREWS LOCK DAM...OR ABOUT 12 MILES SOUTHWEST OF BLAKELY. 
THIS STORM WAS NEARLY STATIONARY. WHILE THIS STORM IS SHOWING SIGNS 
OF WEAKENING...ANOTHER STORM IS STRENGTHENING OVER SOUTHERN EARLY 
COUNTY BETWEEN CEDAR SPRINGS AND LUCILLE.

THE SEVERE THUNDERSTORMS WILL BE NEAR...
  GEORGE W. ANDREWS LOCK DAM...JOSEPH M. FARLEY NUCLEAR PLANT AND 7
  MILES NORTHWEST OF CEDAR SPRINGS BY 800 PM EDT(700 PM CDT).

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU
CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT
850-942-8833 TO REPORT SEVERE WEATHER.

LAT...LON 3128 8497 3137 8503 3133 8509 3129 8527
      3113 8515 3119 8494

$$

18-WOOL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 1:00 PM CDT, 5 hours 37 minutes earlier.

Area forecast discussion, Aug 19, 1:00 PM CDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
200 PM EDT FRI AUG 19 2005

.SYNOPSIS...THE SURFACE & UPPER RIDGE HAVE MOVE A BIT WEST...WITH
LIGHT NW FLOW SURFACE & ALOFT. AFTERNOON CONVECTION OVER SOUTHERN GA
& PARTS OF N FL SHOULD SPREAD SW-W WITH STEERING FLOW. THINGS ARE A
BIT CAPPED OVER CWA...BUT WITH IN PLACE MOISTURE & INSTABILITY...12Z
TAE HAD A PRECIP WATER OF NEAR 2 INCHES...LI OF -5.6...& A CAPE OF
3286 J/KG...STILL EXPECTED SOME POP OVER THE CWA THIS AFTERNOON &
INTO THE EVENING HOURS. TEMPS REACHING THE LOWER 90S WITH ISOLATED
MID 90S....WITH HEAT INDEX VALUES 100-105. WINDS & SEAS REMAIN LIGHT
OVER THE COASTAL WATERS.

&&

.SHORT TERM...TONIGHT THROUGH SUNDAY.
MODELS ARE CONSISTENT TO DRIFT SURFACE & UPPER RIDGE A BIT MORE
WEST...WITH MAINLY AFTERNOON TO EVENING CONVECTION EXPECTED. 40-50%
CHANCE LOOKS GOOD. TEMPS WILL BE IN THE LOWER 90S...ISOLATED MID
90S. SUNDAY HAS THE UPPER RIDGING BREAKING DOWN OVER THE SE U.S. &
THE UPPER TROUGH SETTLES INTO THE OH/TN VALLEY. A SURFACE PRE-
FRONTAL TROUGH DRIFTS INTO THE CWA...WITH A W-NW FLOW. SOME LATE DAY
SEA BREEZE MAY BE SEEN SATURDAY & SUNDAY...BUT NW FLOW USUALLY KEEPS
IT CLOSE TO THE COAST. MORE UP STREAM ENERGY WILL EJECT TOWARD THE
CWA IN THE NW FLOW...& SOMETIMES MCS PROPAGATION FROM THE NW WILL
HAVE TO BE MONITORED. HEAT INDEX VALUES BOTH DAYS WILL BE AROUND 100
TO 105.

.LONG TERM...MONDAY THROUGH FRIDAY.
GFS HAS THE COLD FRONT MAKING PROGRESS TO NEAR THE FL PANHANDLE &
SOUTHERN GA MONDAY MORNING. THIS WILL BE THE FOCUS FOR GREATER
CHANCES OF RAIN. THE UPPER TROUGH BOTTOMS OUT ON MONDAY...SO THE
SOUTHERN EXTENT OF THE COLD FRONT MAY MAKE IT TO N FL. BUT THE GFS
FORMS A SURFACE LOW OVER SC GA...WHICH WOULD HOLD A PASSAGE NORTH OF
N FL. THE BOUNDARY APPEARS TO STALL ON TUESDAY...AS THE UPPER TROUGH
BEGINS LIFTING NE. THIS CONTINUES INTO WEDNESDAY...AS THE GFS DRIFTS
THE SURFACE LOW WEST...AS THE UPPER TROUGH WEAKENS & LIFTS NE.
THURSDAY & FRIDAY ARE A BIT UNCERTAIN...WITH A STALLED BOUNDARY OVER
THE AREA...& THE UPPER RIDGE BUILDS IN THE PLAINS...WHILE A TROUGH
SETS UP ALONG THE EAST COAST. THIS WILL KEEP POPS AROUND 50% WITH
TEMPS MAINLY IN THE LOWER 90S. THE TROPICS REMAIN OVERALL QUIET.

&&

.MARINE...WINDS & SEAS REMAIN LOW INTO THE WEEKEND.

&&

.FIRE WEATHER...RH VALUES REMAIN UP. NO CONCERNS.

&&

.AVIATION...MVFR HZ LASTED THROUGH LATE MORNING FOR MANY OF THE TAF
SITES TODAY. THIS AFTERNOON...TEMPOS FOR TSRA AND THE POSSIBILITY
FOR MVFR VIS CONDITIONS. CHANCE FOR MORNING FOG AGAIN ON
SATURDAY...BUT NOT EXPECTED TO BE AS DENSE AS TODAY. AFTERNOON TSRA
AGAIN ON SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  76 95 75 95/ 30 40 30 50
PANAMA CITY  78 95 79 93/ 30 40 30 50
DOTHAN       74 94 75 94/ 30 50 30 50
ALBANY       75 94 75 95/ 30 50 30 50
VALDOSTA     75 95 75 95/ 30 50 30 50
CROSS CITY   75 94 75 94/ 30 40 30 50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

PUBLIC/MARINE...MCT
AVIATION/FIRE WEATHER...AH
Hazardous weather outlook, Aug 19, 4:31 AM CDT, 14 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
531 AM EDT FRI AUG 19 2005

ALZ065>069-FLZ007>019-026>029-034-GAZ120>129-131-142>148-155>160-
GMZ750-755-770-775-201000-
BAKER GA-BAY FL-BERRIEN GA-BROOKS GA-CALHOUN GA-CALHOUN FL-CLAY GA-
COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-DALE AL-DECATUR GA-
DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-GADSDEN FL-GENEVA AL-
GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-INLAND WALTON FL-
IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-LEE GA-LEON FL-
LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-MITCHELL GA-QUITMAN GA-
RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-THOMAS GA-TIFT GA-
TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FORT GAINES...FORT RUCKER...GENEVA...GEORGETOWN...
HEADLAND...LEESBURG...MADISON...MARIANNA...MAYO...MONTICELLO...
MORGAN...MOULTRIE...NASHVILLE...NEWTON...OCILLA...OZARK...
PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...PORT ST. JOE...
PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...STEINHATCHEE...
SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...VALDOSTA AND VERNON
531 AM EDT FRI AUG 19 2005

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER
THIS AFTERNOON ACROSS THE REGION. THERE IS A BETTER CHANCE OF
STORMS DEVELOPING OVER SOUTHEAST ALABAMA AND SOUTHWESTERN GEORGIA.
ANY STORM THAT DEVELOPS TODAY WILL LIKELY STAY BELOW SEVERE LIMITS.
HOWEVER...SOME STORMS COULD BECOME STRONG WITH WIND GUSTS TO 50
MPH...LOCALLY HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING.

IN ADDITION TO THE THUNDERSTORMS...AFTERNOON HIGH TEMPERATURES WILL
ONCE AGAIN RISE INTO THE LOW TO MID 90S. WITH HIGH RELATIVE
HUMIDITIES...HEAT INDICES WILL RANGE FROM 100 TO 105 DEGREES ACROSS
THE REGION. IF YOU ARE WORKING OUTSIDE TODAY...MAKE SURE TO TAKE
PLENTY OF BREAKS AND DRINK PLENTY OF WATER TO PREVENT HEAT
EXHAUSTION.

.DAYS TWO THROUGH SEVEN...
CHANCES OF SHOWERS AND THUNDERSTORMS WILL REMAIN HIGH THROUGH THE
WEEKEND. SOME OF THESE STORMS COULD BECOME STRONG WITH THE MAIN
THREATS BEING GUSTY WINDS TO 50 MPH...LOCALLY HEAVY RAIN AND
FREQUENT CLOUD TO GROUND LIGHTNING. A WEAK COLD FRONT WILL MOVE INTO
THE SOUTHEAST OVER THE WEEKEND AND STALL ACROSS THE DEEP SOUTH ON
MONDAY. DEPENDING ON WHERE THE FRONT STALLS...SOME LOCATIONS MAY
EXPERIENCE SOME RELIEF FROM THE HIGH HUMIDITY ALONG WITH DIMINISHING
CHANCES FOR RAIN.

.SPOTTER CALL TO ACTION STATEMENT...
NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED TODAY...AND SPOTTER
ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

38-GODSEY

In the hours before

Special weather statement, Aug 19, 4:28 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
528 PM EDT FRI AUG 19 2005

GAZ145-192215-
MITCHELL-
528 PM EDT FRI AUG 19 2005

...A STRONG THUNDERSTORM IS AFFECTING MITCHELL COUNTY...

AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BACONTON...OR 7 MILES SOUTH OF
PUTNEY...MOVING SOUTHWEST AT 10 MPH.

THIS STORM WILL BE NEAR...
  BACONTON BY 535 PM EDT(435 PM CDT).
  CAMILLA BY 615 PM EDT(515 PM CDT).

THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40
MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF
STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY
CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

23-MCNATT
Special weather statement, Aug 19, 5:29 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
629 PM EDT FRI AUG 19 2005

FLZ028-029-034-192330-
DIXIE-LAFAYETTE-TAYLOR-
629 PM EDT FRI AUG 19 2005

...STRONG THUNDERSTORMS ARE AFFECTING DIXIE...LAFAYETTE AND TAYLOR
COUNTIES...

AT 620 PM EDT(520 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES
NORTH OF PERRY TO 12 MILES SOUTH OF MAYO TO 15 MILES SOUTHEAST OF
MAYO...MOVING SOUTHWEST AT 5 MPH.

THESE STORMS WILL BE NEAR...
  PERRY BY 645 PM EDT.

WINDS OF 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS
AND LOW LYING AREAS. THE STORMS ARE ALSO PRODUCING NEARLY CONTINUOUS
CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER.

18-WOOL
Special weather statement, Aug 19, 6:02 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
702 PM EDT FRI AUG 19 2005

FLZ029-034-200000-
DIXIE-LAFAYETTE-
702 PM EDT FRI AUG 19 2005

...A STRONG THUNDERSTORM IS AFFECTING DIXIE COUNTY...

AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF CROSS CITY...MOVING SOUTH
AT 10 MPH. THE STORM HAS MOVED OUT OF LAFAYETTE COUNTY.

IN DIXIE COUNTY...WINDS OF 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED
FLOODING OF STREETS AND LOW LYING AREAS. THE STORM IS ALSO PRODUCING
NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER.

18-WOOL
Special weather statement, Aug 19, 6:02 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
702 PM EDT FRI AUG 19 2005

FLZ028-192330-
TAYLOR-
702 PM EDT FRI AUG 19 2005

...A STRONG THUNDERSTORM CONTINUES TO MOVE THROUGH TAYLOR COUNTY...

AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A STRONG THUNDERSTORM 8 MILES NORTHWEST OF PERRY...MOVING
SOUTHWEST AT 5 MPH.

THIS STORM IS CAPABLE OF PRODUCING WINDS OF UP TO 30 TO 40
MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF
STREETS AND LOW LYING AREAS...AND ALSO PRODUCING NEARLY CONTINUOUS
CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER.

23-MCNATT
Special weather statement, Aug 19, 6:31 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
731 PM EDT FRI AUG 19 2005

ALZ069-GAZ142-200000-
EARLY-HOUSTON-
731 PM EDT FRI AUG 19 2005

...A STRONG THUNDERSTORM IS MOVING THROUGH EARLY AND HOUSTON
COUNTIES...

AT 725 PM EDT (625 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM NEAR COLUMBIA...OR 8 MILES SOUTHWEST
OF BLAKELY...MOVING SOUTHWEST AT 5 MPH.

THIS STORM WILL BE NEAR...
  COLUMBIA BY 750 PM EDT(650 PM CDT).

THIS STORM IS CAPABLE OF PRODUCING SMALL HAIL...WINDS UP TO 30 TO 40
MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF
STREETS AND LOW LYING AREAS...AND ALSO PRODUCING NEARLY CONTINUOUS
CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

23-MCNATT

Nearby

Severe Thunderstorm Warnings in Alabama, 2005Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.